Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JA046

Severe Enough For Accutane? (Pictures)

Recommended Posts

I'm 19 and I've had acne since the 6th grade. I had success clearing it up for the most part with doxycycline and clindamycin, but my acne came back about 3 months later and now I've been on doxy again for the past 2 months, and it's not working anymore. I'm sick of looking like this. My cystic acne appears to subside, but the hard lumps always stay under the skin and eventually come back. I don't have a dermatologist, and I'm going to book an appointment with my family doctor soon to ask her advice and see if she can recommend a dermatologist to me. I've been looking into three medications, spironolactone, accutane, and bactrim. I'd like to use accutane if my acne is severe enough because I don't want to deal with antibiotics and I'm not completely sure about the spiro. Bactrim sounds like a miracle, unless I end up having the dreaded sulfa allergy. So, I think I want to ask for accutane if you all think my acne would be severe enough for it. I certainly think it's severe enough for me, but I'd like some opinions. Thank you so much!

Edited by JA046
Link to comment
Share on other sites

I'd try birth control, spiro, or both before trying accutane. Your acne looks a bit hormonal to me and if that's the case it's likely to come back after accutane.

Link to comment
Share on other sites

I'd try birth control, spiro, or both before trying accutane. Your acne looks a bit hormonal to me and if that's the case it's likely to come back after accutane.

Thanks for the reply; I'll definitely do that!

Link to comment
Share on other sites

No, not severe enough. Accutane is a very strong medication that in my opinion should only be used in the most severe situations. If you stuck to a good regimen and eat right you could clear that up within a couple months.

Link to comment
Share on other sites

I agree it looks hormonal and really not that bad at all. The right birth control would help. Although it can take about three months to see any changes so in the meantime a good topical and gentle skincare regimen should help, but if you give the birth control enough time you should see really good improvement.

Link to comment
Share on other sites

No, not severe enough. Accutane is a very strong medication that in my opinion should only be used in the most severe situations. If you stuck to a good regimen and eat right you could clear that up within a couple months.

Thanks for the input! I'll stay away from accutane

I agree it looks hormonal and really not that bad at all. The right birth control would help. Although it can take about three months to see any changes so in the meantime a good topical and gentle skincare regimen should help, but if you give the birth control enough time you should see really good improvement.

Thanks! I'll talk to my doctor about that tomorrow!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×